MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR2.3MM WEDGESHRT 1-PCE ELECTRODE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR2.3MM WEDGESHRT 1-PCE ELECTRODE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227213
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported by the sales rep via phone that during an unknown procedure the vapr2.3mm wedgeshrt 1-pce electrode -ea did not work.Another device was used to complete the procedure.No patient consequences or surgical delay reported return to gyrus for further analysis.Supplier evaluation result for vapr2.3mm wedgeshrt 1-pce electrode: the device was not returned in the original packaging, the device shows no signs of activation, there was no evidence of damage to handle, cable or plug.The electrical test was performed with the different parameter (active continuity, return continuity, primary capacitance, and hipot active-return), as a result active continuity and primary capacitance test were failed, the remaining test passed.To investigate the active continuity failure, the handle was opened up and continuity checks performed to locate the breakdown in active continuity, some measurements zones were performed:plug to proximal end of crimp as result pass, across electrical crimp as result fail, distal end of crimp to active tip as result pass.The device was functional testing using vaprvue generator, the test included different values as a setting and the activation in ablate and coagulation failed.Supplier summary: the investigation substantiated the customer¿s claim that the device did not work.The electrical tests discovered that the active continuity value was outside of specification.The functional tests discovered that initially the device activated but after a period of 38 seconds the device stopped and would not activate further.Further investigation into the continuity failure discovered a break in continuity across the electrical crimp.From our investigation we were able to confirm the customer reported defect, the returned device was found to exhibit intermittent connection in continuity across the electrical crimp contained within the handle.A capa investigation was initiated to investigate the intermittent connection within the device handle which resulted in a design activity to improve the robustness of the electrical connections.Dhr review has been performed; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.As detailed in the product control plan this product is 100% inspected for continuity as part of its product test regime therefore all reasonable containment is in place and additional process containment work is not considered necessary.At this point, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during an unknown procedure the vapr2.3mm wedgeshrt 1-pce electrode -ea did not work.Another device was used to complete the procedure.No patient consequences or surgical delay reported.

Brand Name
VAPR2.3MM WEDGESHRT 1-PCE ELECTRODE -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9844805
Report Number1221934-2020-00891
Device Sequence Number2896534
Product Code GEI
UDI-Device Identifier10886705009640
UDI-Public10886705009640
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number227213
Device Catalogue Number227213
Device Lot NumberU1904207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2020
Initial Report FDA Received Date03/17/2020
Patient Sequence Number1